Tokyo Journal of Mathematics

Totally Geodesic Submanifolds in Compact Symmetric Spaces of Rank Two

Taro KIMURA and Makiko Sumi TANAKA

Full-text: Open access

Abstract

In 1978 B. Y. Chen and T. Nagano obtained the local classification of the maximal totally geodesic submanifolds in compact connected irreducible symmetric spaces of rank two. In this paper, we investigate their global classification.

Article information

Source
Tokyo J. Math., Volume 31, Number 2 (2008), 421-447.

Dates
First available in Project Euclid: 5 February 2009

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1233844062

Digital Object Identifier
doi:10.3836/tjm/1233844062

Mathematical Reviews number (MathSciNet)
MR2477882

Zentralblatt MATH identifier
1170.53036

Citation

KIMURA, Taro; TANAKA, Makiko Sumi. Totally Geodesic Submanifolds in Compact Symmetric Spaces of Rank Two. Tokyo J. Math. 31 (2008), no. 2, 421--447. doi:10.3836/tjm/1233844062. https://projecteuclid.org/euclid.tjm/1233844062


Export citation

References

  • A. Borel and J. Siebenthal, Les sous-groupes fermes connexes de rang maximal des groupes de Lie clos, Comm. Math. Helv., 23 (1949/50), 200–221.
  • N. Bourbaki, Lie Groups and Lie Algebras 4-6, Springer-Verlag, New York, 2002.
  • B. Y. Chen and T. Nagano, Totally geodesic submanifold of symmetric spaces I, Duke Math. J., 44 (1977), 745–755.
  • B. Y. Chen and T. Nagano, Totally geodesic submanifold of symmetric spaces II, Duke Math. J., 45 (1978), 405–425.
  • B. Y. Chen and T. Nagano, A Riemannian geometric invariant and its applications to a problem of Borel and Serre, Trans. Amer. Math. Soc., 308 (1988), 273–297.
  • S. Helgason, Differential Geometry, Lie Group, and Symmetric Spaces, Academic Press, New York, 1978.
  • O. Ikawa and H. Tasaki, Totally geodesic submanifold of maximal rank in symmetric spaces, Japan. J. Math., 26 no. 1 (2000), 1–29.
  • D. S. P. Leung, On the classification of reflective submanifolds of Riemannian symmetric spaces, Indiana. Univ. Math. J, 24 (1974), 327–339; Errata, Indiana. Univ. Math. J 24 (1975), 1199.
  • T. Nagano, The Involutions of Compact Symmetric Spaces, Tokyo J. Math., 11 (1988), 57–79.
  • T. Nagano, The Involutions of Compact Symmetric Spaces II, Tokyo J. Math., 15 (1992), 39–82.
  • T. Nagano, Geometry theory of symmetric space, RIMS Kokyuroku, 1206, (2001), 55–82.
  • J. A. Wolf, Elliptic Spaces in Grassmann manifolds, Illinois. J. Math., 7 (1963), 447–462.